Hail, Gage
- When
- August 22, 6:25 PM CST
- Where
- Gage County, 6 mi S of Adams
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 22, 1:58 PM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 PM CDT WED AUG 22 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- 19Z MANUAL SURFACE ANALYSIS DEPICTED A COMPLEX FRONTAL PATTERN ACROSS THE REGION. ONE FRONTAL ZONE, AIDED PARTIALLY BY DIFFERENTIAL DIABATIC HEATING, EXTENDED FROM NWRN IA SWWD TO NEAR LXN. A WEAK SURFACE LOW WAS LOCATED NE OF OMA WITH A TROUGH EXTENDING SWWD TO THE PRIMARY LOW W OF HYS. FINALLY, A WARM FRONT EXTENDED EWD FROM THE PRIMARY LOW ACROSS NERN KS INTO NRN MO. ALTHOUGH 18Z LAPS DATA INDICATES A RELATIVE MIN IN CAPE VALUES ACROSS THE OAX CWA, LATEST VISIBLE SATELLITE IMAGERY IS SHOWING SURFACE-BASED CONVECTIVE DEVELOPMENT TO THE N OF THE WARM FRONT FROM NWRN KS TO ACROSS S-CNTRL AND SERN NEB. FORECAST -- WE HAVE FOLLOWED A BLEND OF THE ETA AND AVN SOLUTIONS THIS FORECAST. IN THE SHORT TERM, WE WILL CONTINUE TO MONITOR CONVECTIVE TRENDS TO THE N OF THE WARM FRONT OVER SERN NEB AND ALSO ALONG THE SECONDARY FRONTAL ZONE, STRETCHED ACROSS THE NRN CWA. CURRENT DEVELOPMENT OVER S-CNTRL NEB IS BEING AIDED BY A WEAK SHORTWAVE EJECTING OUT OF NERN CO THIS AFTERNOON. ALTHOUGH THE MID-LEVEL FLOW HAS WEAKENED OVER SERN NEB THIS AFTERNOON, PER FBY PROFILER, LIFT AHEAD OF THIS SHORTWAVE AND SUFFICIENT INSTABILITY TO THE N OF THE WARM FRONT, SUGGEST ISOLATED SEVERE WEATHER POTENTIAL. MODEL DIAGNOSTICS INDICATE THE BEST CHANCE OF MEASURABLE PRECIPITATION TO REMAIN ALONG THE NEB/KS BORDER OVERNIGHT, CLOSE TO THE POSITIONING OF THE MAIN SURFACE AND 850MB FRONTS BY 23/12Z. THUS, WE WILL MAINTAIN HIGHEST POPS ACROSS THE S AND DECREASE THEM NWD. OTHER FORECAST CONCERN IS WITH THE LOW CLOUDS AND FOG THAT WERE PRESENT ACROSS THE FAR NRN CWA THIS MORNING. CURRENT THINKING IS THAT WHEN WE LOSE THE SURFACE HEATING AND THE LOW-LEVEL FLOW SHIFTS TO E, WE WILL SEE MORE SATURATED BOUNDARY LAYER AIR ADVECTED INTO THE NRN ZONES FROM NRN IA. WE WILL INCLUDE A MENTION OF OVERNIGHT FOG THERE. THURSDAY, MID-LEVEL CLOSED CIRCULATION OVER ERN UT, PER LATEST MOISTURE CHANNEL IMAGERY, WILL CONTINUE TO MOVE E WITH THE PRIMARY SURFACE LOW OVER WRN KS AND AN ATTENDANT FRONTAL ZONE EXTENDING NEWD TO ALONG THE KS/NEB BORDER. LARGE-SCALE ASCENT ASSOCIATED WITH THIS APPROACHING SYSTEM WILL REMAIN TO OUR W THROUGH THE DAY, AND SURFACE CONVERGENCE ALONG THE AFOREMENTIONED FRONTAL ZONE WILL LIMIT THE AREAL COVERAGE OF ANY CONVECTIVE DEVELOPMENT ACROSS THE OAX CWA. WE WILL KEEP CHANCE POPS GOING IN THE VICINITY OF THIS BOUNDARY ACROSS THE S AND CARRY A DRY FORECAST IN THE N. THURSDAY NIGHT, LOW-LEVEL WARM ADVECTION/ISENTROPIC ASCENT INCREASES ACROSS THE CWA AHEAD OF THE CLOSED UPPER LOW THAT WILL TRANSLATE ACROSS THE NEB/KS BORDER. THE NEW RUN OF THE AVN HAS OPTED FOR A MORE SRN TRACK OF THIS FEATURE, MORE IN LINE WITH RECENT RUNS OF THE ETA (REF PMDHMD), SO IT APPEARS THAT THE BEST CHANCES OF PRECIPITATION THURSDAY NIGHT INTO FRIDAY WILL BE FROM THE PLATTE RIVER SWD. WE HAVE WORDED THE ZONES ACCORDINGLY. WIDESPREAD PRECIPITATION WILL LIKELY KEEP THE DIURNAL RANGE LOWER ACROSS THE SRN ZONES THU NIGHT INTO FRI. WE WILL KEEP A CHANCE OF SHOWERS GOING ACROSS THE SRN ZONES FRIDAY NIGHT TO ACCOUNT FOR EXITING SYSTEM TO THE SE. IN THE EXTENDED, WE WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS ON SATURDAY WITH A DRY FORECAST THEREAFTER. .OMA...NONE. MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 535 PM CDT WED AUG 22 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA BEFORE MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A LINE FROM DAVID CITY TO OMAHA AND OAKLAND IOWA. THE AIRMASS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SHOULD REMAIN UNSTABLE OVERNIGHT. A FRONTAL BOUNDARY LOCATED IN KANSAS AND MISSOURI WILL SAG SLOWLY SOUTH. ALTHOUGH WIND SHEAR IS RELATIVELY WEAK...IT APPEARS THAT SEVERE STORMS ARE POSSIBLE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERAL WEAK UPPER LEVEL DISTURBANCES SHOULD MOVE ACROSS THE CENTRAL PLAINS. THE MAIN SEVERE WEATHER HAZARDS THROUGH THE OVERNIGHT HOURS ARE DAMAGING WINDS...HAIL AND DEADLY LIGHTNING. MILLER
The Omaha radar (KOAX), 105 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263239.